Stabilization of port-Hamiltonian systems with discontinuous energy densities
Authors
Abstract
We establish an exponential stabilization result for linear port-Hamiltonian systems of first order with quite general, not necessarily continuous, energy densities. In fact, we have only to require the energy density of the system to be of bounded variation. In particular, and in contrast to the previously known stabilization results, our result applies to vibrating strings or beams with jumps in their mass density and their modulus of elasticity.
Citation
- Journal: Evolution Equations and Control Theory
- Year: 2022
- Volume: 11
- Issue: 5
- Pages: 1775
- Publisher: American Institute of Mathematical Sciences (AIMS)
- DOI: 10.3934/eect.2021063
BibTeX
@article{Schmid_2022,
title={{Stabilization of port-Hamiltonian systems with discontinuous energy densities}},
volume={11},
ISSN={2163-2480},
DOI={10.3934/eect.2021063},
number={5},
journal={Evolution Equations and Control Theory},
publisher={American Institute of Mathematical Sciences (AIMS)},
author={Schmid, Jochen},
year={2022},
pages={1775}
}
References
- R. A. Adams and J. J. F. Fournier, Sobolev Spaces, 2nd edition. Elsevier, 2003.
- Amann, H. & Escher, J. Analysis III. (Birkhäuser Basel, 2009). doi:10.1007/978-3-7643-7480-8 – 10.1007/978-3-7643-7480-8
- B. Augner, Stabilisation of Infinite-Dimensional Port-Hamiltonian Systems via Dissipative Boundary Feedback, PhD thesis.
- Augner, B. & Jacob, B. Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems. Evolution Equations & Control Theory vol. 3 207–229 (2014) – 10.3934/eect.2014.3.207
- Cox, S. & Zuazua, E. The rate at which energy decays in a string damped at one end. Indiana University Mathematics Journal vol. 44 0–0 (1995) – 10.1512/iumj.1995.44.2001
- K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer, 2000.
- G. B. Folland, Real Analysis, 2nd edition, Wiley, 1999.
- E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, 1957.
- Jacob, B., Morris, K. & Zwart, H. C 0-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain. Journal of Evolution Equations vol. 15 493–502 (2015) – 10.1007/s00028-014-0271-1
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- W. Rudin, Real and Complex Analysis, 3rd edition. McGraw-Hill, 1987.
- Schmid, J. & Zwart, H. Stabilization of port-Hamiltonian systems by nonlinear boundary control in the presence of disturbances. ESAIM: Control, Optimisation and Calculus of Variations vol. 27 53 (2021) – 10.1051/cocv/2021051
- Sierpiński, W. Sur un problème concernant les ensembles mesurables superficiellement. Fundamenta Mathematicae vol. 1 112–115 (1920) – 10.4064/fm-1-1-112-115
- Sierpiński, W. Sur les rapports entre l’existence des intégrales $∫_0^1f(x,y)dx$, $∫_0^1f(x,y)dy$ et $∫_0^1dx∫_0^1f(x,y)dy$. Fundamenta Mathematicae vol. 1 142–147 (1920) – 10.4064/fm-1-1-142-147
- Sontag, E. D. Mathematical Control Theory. Texts in Applied Mathematics (Springer New York, 1998). doi:10.1007/978-1-4612-0577-7 – 10.1007/978-1-4612-0577-7
- Tucsnak, M. & Weiss, G. Well-posed systems—The LTI case and beyond. Automatica vol. 50 1757–1779 (2014) – 10.1016/j.automatica.2014.04.016
- J. Villegas, A Port-Hamiltonian Approach to Distributed-Parameter Systems, Ph.D. thesis, Universiteit Twente, 2007.
- Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009) – 10.1109/tac.2008.2007176